Alert archive / Connecticut / Areal Flood Warnings in 2015

Areal Flood Warning 13, NWS Boston/Norton, MA

July 30, 2015Northeastern Connecticut Planning Region, Connecticut; Worcester County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Jul 30, 2015, 5:08 PM EDT for Northeastern Connecticut Planning Region, Connecticut; Worcester County, Massachusetts. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 5:08 PM EDT (21:08 UTC)
Expired
Jul 30, 2015, 7:00 PM EDT
In force
112 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Northeastern Connecticut Planning Region, CT, Worcester County, MA

The radar

The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WGUS41 KBOX 302108
FLWBOX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT THU JUL 30 2015

CTC013-015-MAC027-302300-
/O.NEW.KBOX.FA.W.0013.150730T2108Z-150730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM CT-TOLLAND CT-WORCESTER MA-
508 PM EDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD WARNING FOR...
  NORTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  NORTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  SOUTHWEST WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 700 PM EDT

* AT 507 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY 
  RAIN THAT WILL CAUSE LOCALIZED FLOODING ACROSS PORTIONS OF 
  NORTHEAST TOLLAND...NORTHERN WINDHAM AND SOUTHWEST WORCESTER 
  COUNTIES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MANSFIELD...KILLINGLY...WEBSTER...SOUTHBRIDGE...TOLLAND...OXFORD...
  CHARLTON...STAFFORD...DUDLEY...PUTNAM...THOMPSON...STURBRIDGE...
  DOUGLAS...WOODSTOCK...WILLINGTON...ASHFORD...POMFRET...EASTFORD AND
  UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SIGNIFICANT FLOODING IS IMMINENT FOR SOME STREETS AND OTHER POOR 
DRAINAGE AREAS IN THE WARNED AREA. DO NOT DRIVE THROUGH FLOODED 
ROADS.

&&

LAT...LON 4203 7232 4203 7213 4208 7210 4211 7180
      4187 7180 4182 7231

$$

THOMPSON
1 follow-up statement
361 
WGUS81 KBOX 302224
FLSBOX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT THU JUL 30 2015

CTC013-015-MAC027-302233-
/O.CAN.KBOX.FA.W.0013.000000T0000Z-150730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM CT-TOLLAND CT-WORCESTER MA-
624 PM EDT THU JUL 30 2015

...THE FLOOD WARNING FOR NORTHERN WINDHAM...NORTHEASTERN TOLLAND AND
SOUTH CENTRAL WORCESTER COUNTIES IS CANCELLED...

THE STORMS HAVE WEAKENED OR MOVED OUT OF THE AREA. THE HEAVY RAIN 
HAS TAPERED OFF...AND FLOODING IS NO LONGER EXPECTED TO POSE A 
THREAT.

LAT...LON 4203 7232 4203 7213 4208 7210 4211 7180
      4187 7180 4182 7231

$$

THOMPSON

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Jul 30, 3:53 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 30, 3:53 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT THU JUL 30 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL GIVE WAY
TO DRIER WEATHER FRIDAY...BUT IT WILL REMAIN VERY WARM. WARM AND
HUMID CONDITIONS WILL RETURN THIS WEEKEND...THEN WILL BECOME LESS
HUMID WITH TEMPERATURES CLOSER TO NORMAL NEXT WEEK. THERE IS A LOW
RISK FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS WEEKEND
INTO EARLY NEXT WEEK...HOWEVER MUCH OF THE TIME DRY WEATHER WILL
PREVAIL.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
355 PM UPDATE...

* LINE OF STRONG TO POSSIBLY SEVERE STORMS THRU 9 PM *
* LOCALIZED WIND DAMAGE/FLOODING AND PERHAPS AN ISOLATED TORNADO

MESOANALYSIS SHOWS 1500-2000 K/KG OF SB CAPE ACROSS SOUTHERN NEW
ENGLAND WITH 25KT OF 0-6KM SHEAR BUT MEAGER MID LEVEL LAPSE RATES.
LINE OF STORMS HAS BECOME MORE ORGANIZED FROM SW MA ACROSS CT AND
INTO NYC AREA. SO FAR HEAVY RAIN HAS BEEN MAIN THREAT BUT
OCCASIONALLY WE HAVE SEEN HIGHER CORES DEVELOP IN SOME OF THE
STORMS...SO POTENTIAL FOR LOCALIZED WIND DAMAGE AND FLOODING WILL
CONTINUE INTO THIS EVENING.

FOCUS FOR STORMS LOOKS TO BE ACROSS CT...NORTHERN RI AND CENTRAL/
EASTERN MA PER HIGH-RES MODELS. IN PARTICULAR HRRR SHOWS EVOLUTION
NICELY ALTHOUGH ITS TIMING IS A COUPLE OF HOURS TOO SLOW. LINE
SHOULD REACH PROVIDENCE/BOSTON CORRIDOR 6-7 PM.

ALTHOUGH VERY LOW PROBABILITY...STILL CANNOT RULE OUT AN ISOLATED
TORNADO PRIMARILY AS FAR E AS WORCESTER HILLS. PRESENCE OF
30-35KT WINDS AT 925 MB AND LOW LCL FROM 70+ DEWPOINTS POINTS
TOWARD THAT POTENTIAL. IF ONE DOES OCCUR... AND THAT IS A BIG
IF...IT WOULD LIKELY BE TOWARD WEAKER SIDE GIVEN STRENGTH OF WIND
FIELDS ALOFT.

ACTIVITY DIMINISHES TONIGHT WITH LOSS OF DAYTIME HEATING AND
PASSAGE OF COLD FRONT. EXPECT PATCHY FOG TO DEVELOP OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT WILL BE OFFSHORE FRI MORNING WITH DRIER AND MORE COMFORTABLE
AIRMASS IN ITS WAKE. KEEPING FRI NIGHT DRY ALTHOUGH WE SHOULD SEE
INCREASING CLOUDS AS NEXT SHORT WAVE APPROACHES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...

* EXPECT MORE SEASONABLE TEMPS AND LOWER HUMIDITY THROUGH MOST OF
  THIS PERIOD

* CHANCE FOR A FEW SHOWERS/ISOLATED THUNDER EACH DAY BUT MUCH OF THE
  TIME REMAINING DRY

SYNOPTIC OVERVIEW AND MODEL PREFERENCES...

MEDIUM RANGE FORECAST CONTINUES TO FEATURE ANOMALOUS H5 CUTOFF
VORTEX ACROSS JAMES AND HUDSON BAYS WHICH WILL ELONGATE ACROSS
QUEBEC DURING THE LONG TERM PERIOD. WILL STILL SEE LONG WAVE TROUGH
ACROSS THE EASTERN GREAT LAKES AND DOWN THE APPALACHIANS WHICH WILL
TEND TO FLATTEN...THOUGH SHORT WAVES WILL ROTATE AROUND THE BASE OF
THE CUTOFF LOW INTO THE MEAN TROUGH. THIS WILL BRING PERIODS OF
SHOWERS/THUNDERSTORMS ACROSS THE REGION FROM TIME TO TIME. NOT
EXPECTED A TOTAL WASHOUT AT ANY TIME...THOUGH MODELS LOOK LIKE THEY
MAY HAVE SOME CONTINUITY WILL BE AROUND THE LATE MON/MON NIGHT AND
TUE NIGHT TIMEFRAMES. HOWEVER...OPERATIONAL MODEL SOLUTION SPREAD
DOES WIDENS OVER TIME AS ONE WOULD EXPECT ESPECIALLY THIS TIME OF
THE YEAR...SO CONFIDENCE IN SPECIFIC TIMING OF CONVECTION AND ANY
SHORT WAVE PASSAGE LOWERS.

USED A BLEND OF AVAILABLE GUIDANCE INTO MONDAY...THEN TRANSITIONED
OVER TO THE GFS AND EC ENS MEANS WHICH GAVE A BIT MORE CONTINUITY
WITH PREVIOUS FORECASTS.

DETAILS...

SATURDAY...MODELS CONTINUE TO PAINT A WEAK H5 SHORT WAVE IN THE MEAN
UPPER FLOW FOR LATER SAT INTO SAT NIGHT. LOOKS LIKE BEST INSTABILITY
AND MOISTURE...WHAT THERE IS OF IT...WILL BE ACROSS CENTRAL AND
WESTERN AREAS. ANOTHER QUESTION WILL BE WHETHER THERE WILL BE SOME
NOCTURNAL INSTABILITY SHOWERS/TSTMS ALONG THE S COAST WHERE HIGHEST
HUMIDITIES ARE IN PLACE. HAVE LEFT OUT FOR NOW...BUT IT IS SIGNALED
ON THE GFS MODEL.

HAVE GENERALLY SLIGHT CHANCE POPS GOING...BUT MAY SEE A LINE OF SCT
SHOWERS/TSTMS ACROSS CT VALLEY INTO CENTRAL MA/NE CT POSSIBLE DURING
THE LATE AFTERNOON/EARLY EVENING. EXPECT THE SHORT WAVE TO SHIFT E
AND WEAKEN SO PRECIP SHOULD ALSO WEAKEN OVERNIGHT.

HIGHS WILL GENERALLY BE IN THE 80S. IT WILL BE COOLER WELL INLAND
LATE SAT NIGHT WITH LOWS AROUND 60...RANGING TO AROUND 70 ALONG THE
S COAST...CAPE COD AND THE ISLANDS.

SUNDAY...WEAK SURFACE RIDGE BUILDS ACROSS SO EXPECT A MAINLY DRY
DAY. H85 TEMPS WILL BE FROM +15C TO +16C...WHICH WILL TRANSLATE TO
THE 80S FOR MOST AREAS...A BIT COOLER ALONG THE S COAST WITH THE S-
SW WINDS IN PLACE.

MONDAY...SOUTHWEST WIND FLOW REMAINS IN PLACE. MODELS SIGNALING A
POSSIBLE PRE FRONTAL TROUGH APPROACHING LATE MON OR MON NIGHT
/TIMING IN QUESTION/. MAY SEE WIDELY SCT SHOWERS/ISOLD TSTMS ACROSS
CENTRAL AND WESTERN AREAS...WITH THE BEST CHANCE ACROSS W MA AND W
HARTFORD COUNTY. WITH THE MILDER S-SW FLOW IN PLACE...EXPECT HIGHS
MAINLY IN THE 80S.

TUESDAY...W-SW FLOW ALOFT AS QUEBEC VORTEX BROADENS. ANOTHER SHORT
WAVE AND ASSOCIATED COLD FRONT LOOKS TO APPROACH LATE TUE INTO TUE
EVENING. GFS MOST AGGRESSIVE IN DIGGING H5 TROUGH TO THE W WHICH
WILL KEEP WARM AND HUMID AIR IN PLACE. HAVE CARRIED CHANCE POPS
ACROSS THE REGION...THEN SHOULD PUSH OFFSHORE TUE NIGHT.

WEDNESDAY-THURSDAY...A LOT OF QUESTIONS AS TO WHETHER FRONT WILL
STALL S OF NEW ENGLAND DURING THIS TIMEFRAME AND IF WAVES WILL MOVE
ALONG THIS FRONT. FOR NOW...HAVE CHANCE POPS MOVING ACROSS WED
NIGHT/THU...BUT TIMING IS STILL VERY MUCH IN QUESTION. LOW
CONFIDENCE DURING THIS TIMEFRAME DUE TO TIMING DIFFERENCES.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH FRI NIGHT.

LINE OF SHOWERS/TSTMS WITH MVFR/IFR ARRIVE IN W NEW ENGLAND 18Z-
20Z AND SHOULD WEAKEN BEFORE REACHING COAST 21Z- 00Z. HEAVY RAIN
MAIN THREAT BUT POTENTIAL FOR 40-50KT GUSTS IN STRONGER STORMS. SW
WINDS GUST TO 25KT ESPECIALLY NEAR S COAST.

MVFR/IFR CIGS SHOULD RETURN TO PARTS OF A COAST...CAPE COD AND
ISLANDS THIS EVENING. COULD ALSO SEE PATCHY IFR DUE TO VALLEY FOG
INLAND. VFR FRI AND FRI NIGHT WITH W/SW WINDS...MAY HAVE LOCAL
SEA BREEZES DURING AFTERNOON NEAR COAST.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. MAIN WINDOW FOR TSTMS
22Z-00Z. HEAVY RAIN/LIGHTNING MAIN HAZARDS.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. MAIN WINDOW FOR TSTMS
THRU 21Z. 40KT GUSTS POSSIBLE IN STRONGER STORMS.

OUTLOOK /SATURDAY THROUGH TUESDAY/...MODERATE CONFIDENCE.

EXPECT GENERALLY VFR MOST OF THE TIME. LOW CHANCE OF SCT SHOWERS/
ISOLD THUNDERSTORMS SAT AFTERNOON/EARLY SAT NIGHT AND AGAIN MON-TUE.
BRIEF LOCAL MVFR IN ANY PRECIP.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH FRI NIGHT.

SCA REMAINS POSTED FOR 20-30KT GUSTS THIS AFTERNOON NEAR SHORE AS
GRADIENT TIGHTENS AHEAD OF COLD FRONT. IN ADDITION...LONG
SOUTHWEST FETCH WILL ALLOW FOR SEAS TO BUILD TO BETWEEN 3 TO 5
FEET ACROSS MOST OPEN WATERS. WINDS DIMINISH THIS EVENING...BUT
KEEPING SCA THROUGH TONIGHT FOR THE OUTER WATERS DUE TO LEFTOVER
SWELL.

HIGH PRESSURE WILL BUILD OVER REGION FRI AND FRI NIGHT WITH LIGHT
WINDS AND DIMINISHING SEAS.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SATURDAY-SUNDAY...SW WINDS MAY GUST UP TO 20 KT SAT/SAT NIGHT THEN
DIMINISH. WITH LONG S-SW FETCH...SEAS FORECAST UP TO 5 FT MAINLY ON
THE SOUTHERN OUTER WATERS.

MONDAY-TUESDAY...CONTINUED SW WINDS IN PLACE...WHICH MAY GUST TO 20
KT AT TIMES. SEAS UP TO 5-7 FT ON THE SOUTHERN OUTER WATERS. MAY SEE
SCT SHOWERS/THUNDERSTORMS MON NIGHT/TUE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ230>234-236-251.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ235-
     237.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ250-254>256.

&&

SYNOPSIS...EVT/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...EVT
AVIATION...EVT/JWD
MARINE...EVT/JWD
Hazardous weather outlook, Jul 30, 3:28 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT THU JUL 30 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-311930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
328 PM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TONIGHT.
LOCALIZED WIND DAMAGE AND FLOODING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-311930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
328 PM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TONIGHT.
LOCALIZED WIND GUSTS TO 40 KNOTS AND HEAVY RAINFALL ARE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 30, 3:25 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT THU JUL 30 2015

MAZ003-008-010-302015-
EASTERN FRANKLIN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
325 PM EDT THU JUL 30 2015

...STRONG THUNDERSTORM IN NORTHERN HAMPSHIRE COUNTY...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST NORTH OF NORTHAMPTON...MOVING NORTHEAST
AT 30 MPH.  FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...
AND WIND GUSTS TO 30 MPH ACCOMPANIED THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...DEERFIELD...MONTAGUE...HADLEY...SUNDERLAND...
HATFIELD...WILLIAMSBURG...LEVERETT...SHUTESBURY...WESTHAMPTON...
WHATELY...PELHAM...NEW SALEM AND WENDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM.
FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN
AREAS SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4235 7279 4259 7241 4245 7228 4245 7229
      4228 7275
TIME...MOT...LOC 1923Z 239DEG 27KT 4235 7269

FIELD
Special weather statement, Jul 30, 4:04 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT THU JUL 30 2015

CTZ002-003-MAZ010-011-302045-
HARTFORD-TOLLAND-EASTERN HAMPDEN-EASTERN HAMPSHIRE-
404 PM EDT THU JUL 30 2015

...LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE SPRINGFIELD
AND HARTFORD AREAS THROUGH 5 PM...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS WJTH HEAVY ALONG A LINE EXTENDING FROM
CHICOPEE TO DANBURY...AND WAS MOVING GENERALLY TO THE EAST AT 30 MPH.

THESE THUNDERSTORMS MAY PRODUCE LOCALIZED STREET FLOODING IN
COMMUNITIES ALONG THE I91 CORRIDOR FROM SPRINGFIELD TO HARTFORD AND
SURROUNDING SUBURBS.

LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...HARTFORD...HOLYOKE AND
SURROUNDING SUBURBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS LIKELY WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS. COMMUTERS NEED TO BE PREPARED FOR POOR VISIBILITY AND PONDING
OF WATER ON HIGHWAYS HEADING OUT OF THE HARTFORD AND SPRINGFIELD
AREAS.

&&

LAT...LON 4231 7254 4226 7222 4220 7226 4216 7223
      4159 7241 4158 7246 4164 7250 4163 7271
      4158 7276 4157 7294 4164 7294 4164 7299
      4173 7300
TIME...MOT...LOC 1959Z 243DEG 30KT 4219 7257 4141 7344

THOMPSON
Special weather statement, Jul 30, 4:26 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT THU JUL 30 2015

CTZ002>004-302115-
HARTFORD-WINDHAM-TOLLAND-
426 PM EDT THU JUL 30 2015

...STRONG THUNDERSTORM IN EASTERN HARTFORD COUNTY MOVING INTO
TOLLAND COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WINDSOR...MOVING EAST AT 35 MPH.

FREQUENT LIGHTNING...HEAVY DOWNPOURS...WIND GUSTS TO 40
MPH...AND PEA SIZED HAIL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...MANCHESTER...EAST HARTFORD...VERNON...WINDSOR...
MANSFIELD...SOUTH WINDSOR...BLOOMFIELD...ELLINGTON...TOLLAND...
WINDSOR LOCKS...COVENTRY...STAFFORD...SOMERS...EAST WINDSOR...
BROOKLYN...WOODSTOCK...WILLINGTON...BOLTON AND ASHFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4179 7269 4192 7270 4202 7200 4176 7198
TIME...MOT...LOC 2023Z 264DEG 36KT 4184 7257

FIELD
Local storm report, Jul 30, 4:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLOOD            WEST HARTFORD           41.76N  72.74W
07/30/2015                   HARTFORD           CT   BROADCAST MEDIA

            FLOODING ON TROUT BROOK DRIVE.

&&

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:04 PM EDTSpecial Weather StatementBOX41 min
Jul 30, 4:26 PM EDTSpecial Weather StatementBOX49 min
Jul 30, 4:28 PM EDTAreal Flood WarningBOXCapitol Planning Region2 hr
Jul 30, 4:53 PM EDTAreal Flood WarningBOXCapitol Planning Region112 min
Jul 30, 3:25 PM EDTSpecial Weather StatementBOXHampshire50 min
Jul 30, 5:36 PM EDTSpecial Weather StatementBOXMiddlesex39 min

Nearby

Areal Flood Warnings in Connecticut, 2015Areal Flood Warnings in Massachusetts, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.